Translator Disclaimer
2020 Stabilization of wave equations on the torus with rough dampings
Nicolas Burq, Patrick Gérard
Pure Appl. Anal. 2(3): 627-658 (2020). DOI: 10.2140/paa.2020.2.627

Abstract

For the damped wave equation on a compact manifold with continuous dampings, the geometric control condition is necessary and sufficient for uniform stabilization. On the two-dimensional torus, in the special case where a(x)=j=1Naj1xRj (Rj are polygons), we give a very simple necessary and sufficient geometric condition for uniform stabilization. We also propose a natural generalization of the geometric control condition which makes sense for L dampings. We show that this condition is always necessary for uniform stabilization (for any compact (smooth) manifold and any L damping), and we prove that it is sufficient in our particular case on 𝕋2 (and for our particular dampings).

Pour l’équation des ondes amortie sur une variété compacte, dans le cas d’un amortissement continu, la condition de contrôle géométrique est nécessaire et suffisante pour la stabilisation uniforme. Sur le tore 𝕋2 et dans le cas où a(x)=j=1Naj1xRj (Rj sont des polygones), nous exhibons une condition géométrique nécessaire et suffisante très simple. Nous proposons aussi une généralisation naturelle de la condition de contrôle géométrique, pour un amortissement seulement L. Cette généralisation est toujours nécessaire pour la stabilisation uniforme (sur toute variété compacte régulière), et nous démontrons qu’elle est suffisante dans notre cas particulier du tore 𝕋2 (et pour nos fonctions d’amortissement particulières).

Citation

Download Citation

Nicolas Burq. Patrick Gérard. "Stabilization of wave equations on the torus with rough dampings." Pure Appl. Anal. 2 (3) 627 - 658, 2020. https://doi.org/10.2140/paa.2020.2.627

Information

Received: 9 December 2019; Revised: 2 February 2020; Accepted: 15 March 2020; Published: 2020
First available in Project Euclid: 22 January 2021

Digital Object Identifier: 10.2140/paa.2020.2.627

Subjects:
Primary: 34L20, 35L05, 35Q93, 35S05, 58J40, 93D15

Rights: Copyright © 2020 Mathematical Sciences Publishers

JOURNAL ARTICLE
32 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.2 • No. 3 • 2020
MSP
Back to Top